Alert archive / Washington / Wind Advisories in 2017
Wind Advisory 11, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Mar 30, 2017, 11:55 AM PDT for Kittitas County, Yakima County, Washington. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2017, 11:55 AM PDT (18:55 UTC)
- Expired
- Mar 30, 2017, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 6.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803 WWUS76 KPDT 301855 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1155 AM PDT Thu Mar 30 2017 ...VERY WINDY IN THE KITTITAS VALLEY... .An strong northwest flow aloft will continue to mix into the Kittitas valley through early this evening. WAZ026-310300- /O.NEW.KPDT.WI.Y.0011.170330T1855Z-170331T0300Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 1155 AM PDT Thu Mar 30 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 8 PM PDT this evening. * WINDS...Northwest 30 to 40 mph with gusts up to 50 mph along the north side of the valley. Northwest 15 to 25 mph with gusts up to 40 mph elsewhere. * TIMING...Strong winds will persist, especially along the north side of the valley, through this afternoon. Winds will decrease through the evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. Motorists driving high profile vehicles may experience difficulty controlling their vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
845 WWUS76 KPDT 310308 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 808 PM PDT Thu Mar 30 2017 WAZ026-310415- /O.EXP.KPDT.WI.Y.0011.000000T0000Z-170331T0300Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 808 PM PDT Thu Mar 30 2017 ...WIND ADVISORY HAS EXPIRED... Winds will continue to slowly decrease overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 30, 10:40 AM PDT, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 30, 10:40 AM PDT, 1 hour 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pendleton OR 1040 AM PDT Thu Mar 30 2017 Updated Aviation Discussion .SHORT TERM...Morning Update...An upper level trough will continue to move across the western U.S. today. The trough axis currently extends from north-central Washington south to north-central California. The trough axis will be along the Washington/Oregon/ Idaho border by late this afternoon. The upper level flow is still southerly over much of the area, but has become north-northwesterly over the Cascades. This north-northwest flow will gradually spread east across the remainder of the region today. Numerous showers continue across our eastern most zones with isolated to scattered showers along the Cascade crest, and from central Oregon northeast into the Blue Mountain foothills. Conditions are currently fair and dry elsewhere. With increasing cold air aloft today, will continue to see scattered to numerous showers continuing through the afternoon over the locations currently seeing this condition. Will also see a few showers develop this afternoon in some areas that are currently dry. Winds will be breezy to windy across the area today. Winds in the Columbia River Gorge and the Kittitas Valley should see at least local sustained winds around 30 mph. At this time will continue to hold off on wind advisories for these two areas until actual trends reveal the extent of the stronger winds. Expect rises on local rivers to continue into this afternoon, then these levels should begin to fall late in the afternoon and this evening. 90 .LONG TERM...Previous Discussion...Saturday an upper ridge over the area will be flattening as a system moves over the ridge into our area. The morning will be dry and in the afternoon and evening there will be a chance of rain showers along the Cascades and eastern Oregon mountains while the rest of the area remains dry. Showers will taper off to just a slight chance of rain overnight. Snow levels will be over 7000 feet for this system. Sunday morning will be dry but Sunday afternoon and night a trough will cross the area with a chance of rain and snow showers in the mountains with snow levels starting out at 5500 feet and dropping to 4000-4500 feet. There will also be a slight chance of showers in the Blue Mountain Foothills and Central Oregon. Showers will taper off in the eastern mountains Monday morning as a ridge builds over the area. This will keep the area dry Monday afternoon through Tuesday evening. Another system will be approaching Tuesday night and will move the ridge off to the east. There will be a chance of showers along the Cascade Crest late Tuesday night. Models have some timing differences with the GFS bringing the system across the Cascades Wednesday and the ECMWF Wednesday night. Both bring rain across the area through Thursday. Have a chance of rain with snow levels over 6000 feet for the entire area Wednesday through Thursday. Temperatures Saturday will be in the mid 50s to mid 60s then cool to the upper 40s and 50s Sunday and Monday. Tuesday through Thursday will warm to the 50s and lower 60s. && .AVIATION...18Z TAFs...VFR conditions will be prevalent for the next 24 hours. Scattered to broken ceilings above 7000 feet will become few to scattered this afternoon and tonight. An exception is KRDM and KBDN which will have scattered to broken ceilings at 3000-6000 feet through this afternoon before clearing tonight to just some high cirrus. KPDT and KALW will have VCSH this afternoon. Wind will be the major aviation concern today as all TAF sites will see winds increase this afternoon to 10-20 kts with gusts to 30 kts before decreasing after 31/02-05Z. The highest winds will be found at KDLS and KPDT where westerly winds will reach 20-25 kts with gusts up to 35 kts through 03Z before decreasing to below 12 kts after 31/06- 10z. 77 && .PRELIMINARY POINT TEMPS/POPS... PDT 51 32 52 35 / 30 20 0 0 ALW 52 38 52 40 / 30 20 0 0 PSC 60 34 59 38 / 10 10 0 0 YKM 63 32 59 37 / 10 0 0 10 HRI 58 34 57 35 / 20 20 0 0 ELN 57 31 57 36 / 10 0 0 10 RDM 46 19 50 24 / 30 10 0 10 LGD 48 34 50 28 / 50 20 10 0 GCD 47 30 52 30 / 70 20 0 0 DLS 60 36 60 39 / 20 0 0 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 90/83/77
Nearby
Wind Advisories in Washington, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.